Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 294, NWS Wichita, KS

June 11, 2008Saline County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 11, 2008, 9:18 PM CDT for Saline County, Kansas. It was in force for 57 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2008, 9:18 PM CDT (02:18 UTC)
Expired
Jun 11, 2008, 10:15 PM CDT
In force
57 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Saline County, KS

What was reported inside it

TimeReportWhereRemark
Jun 11, 9:39 PM CDTHAIL 2.756 W Salina Airport, KSREPORT FROM KSNW TELEVISION
Jun 11, 9:40 PM CDTHAIL 3Salina, KSLARGEST HAIL MEASURED 3.5 INCHES DIAMETER. OCCURRED AT MAGNOLIA AND MARKETPLACE.
Jun 11, 9:40 PM CDTTORNADOSalina, KSDAMAGE TO A NURSING HOME IN SOUTH SALINA
Jun 11, 9:41 PM CDTHAIL 1.758 W Salina, KS
Jun 11, 9:43 PM CDTHAIL 2.75Salina Airport, KS
Jun 11, 9:45 PM CDTTSTM WND GST 60Smolan, KS3/4 INCH HAIL AND 60 MPH WINDS. HAD DAMAGED A FENCE AND SMALL TREE LIMBS ARE DOWN.
Jun 11, 9:45 PM CDTHAIL 1.75Salina, KS
Jun 11, 9:45 PM CDTTORNADOSalina, KSOCCURRED JUST WEST OF MAGNOLIA AND MARKETPLACE. OBSERVED POWER FLASHES.
Jun 11, 9:49 PM CDTTORNADOSalina, KSTORNADO CAUSED DAMAGE JUST EAST OF I-135 ON WATERWELL RD.
Jun 11, 9:53 PM CDTHAIL 1.753 Ne New Cambria, KS
Jun 11, 9:55 PM CDTTORNADO5 E Salina, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 3:37 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2416 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
2.6
Supercell composite
15.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 120218
SVRICT
KSC169-120315-
/O.NEW.KICT.SV.W.0294.080612T0218Z-080612T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
918 PM CDT WED JUN 11 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SALINE COUNTY IN CENTRAL KANSAS.

* UNTIL 1015 PM CDT.

* AT 914 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE HAIL
  UP TO BASEBALL SIZE...AND DAMAGING WINDS UP TO 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GLENDALE TO 14
  MILES SOUTHWEST OF BROOKVILLE...AND MOVING EAST AT 54 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ASSARIA...BRIDGEPORT...BROOKVILLE...GLENDALE...GYPSUM...NEW
  CAMBRIA...SALINA...SMOLAN...SALINA AIRPORT.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3896 9773 3896 9737 3895 9735 3860 9736
      3860 9792 3893 9793 3897 9792 3898 9775
      3898 9773
TIME...MOT...LOC 0218Z 273DEG 47KT 3894 9785 3863 9797

$$

HOWERTON
2 follow-up statements
000 
WWUS53 KICT 120226
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
926 PM CDT WED JUN 11 2008

KSC169-120315-
/O.CON.KICT.SV.W.0294.000000T0000Z-080612T0315Z/
SALINE KS-
926 PM CDT WED JUN 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SALINE COUNTY
UNTIL 1015 PM CDT...

AT 924 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP
TO BASEBALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS STORM
WAS LOCATED NEAR GLENDALE...OR 13 MILES WEST OF SALINA...MOVING EAST
AT 57 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR SALINA BY 935 PM CDT.
  NEAR NEW CAMBRIA BY 945 PM CDT.

THE TOWNS OF GLENDALE AND SALINA AIRPORT ARE ALSO IN THE PATH OF THIS
DANGEROUS STORM.

THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

THIS STORM HAS A HISTORY OF PRODUCING 2 INCH HAIL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL KANSAS.

LAT...LON 3896 9773 3896 9737 3895 9735 3860 9736
      3860 9792 3893 9793 3897 9792 3898 9775
      3898 9773
TIME...MOT...LOC 0226Z 262DEG 49KT 3885 9783

$$

BOWMAN
000 
WWUS53 KICT 120301
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1001 PM CDT WED JUN 11 2008

KSC169-120315-
/O.CON.KICT.SV.W.0294.000000T0000Z-080612T0315Z/
SALINE KS-
1001 PM CDT WED JUN 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SALINE COUNTY
UNTIL 1015 PM CDT...

AT 958 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS STORM WAS
LOCATED NEAR GLENDALE...OR 16 MILES WEST OF SALINA...MOVING EAST AT
47 MPH.

THIS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF SALINE COUNTY...
INCLUDING THE TOWN OF GLENDALE.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR CENTRAL KANSAS.

LAT...LON 3896 9773 3896 9737 3895 9735 3860 9736
      3860 9792 3893 9793 3897 9792 3898 9775
      3898 9773
TIME...MOT...LOC 0301Z 255DEG 41KT 3887 9786

$$

BOWMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:49 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 11, 6:49 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
649 PM CDT WED JUN 11 2008

.AVIATION...

FOR 00Z TAFS...MAIN AVIATION CONCERN THROUGH THE NEXT 24 HORUS WILL
BE THUNDERSTORM POTENTIAL.

THUNDERSTORMS DEVELOPED LATE THIS AFTERNOON ALONG A COLD FRONT OVER
CENTRAL KS. THIS AREA OF STORMS IS EXPECTED TO TRACK SLOWLY
SOUTHEAST TONIGHT WITH KRSL AND KSLN HAVING THE BEST POTENTIAL TO
EXPERIENCE STORMS THROUGH 03Z. CONFIDENCE DECREASES IN HOW FAR SOUTH
THESE STORMS WILL MAKE IT...THEREFORE ONLY MENTIONED VCTS IN THE
KICT TAFS FOR NOW. AT THIS TIME KSLN WILL HAVE THE BEST SHOT TO
EXPERIENCE SEVERE STORMS THROUGH 03Z WITH LARGE HAIL POSSIBLE.

FORECAST CONCERN FOR TOMORROW WILL AGAIN BE STORMS DEVELOPING ALONG
THE SURFACE FRONT OVER SOUTH CENTRAL AND ESPECIALLY SE KS.

LAWSON

&&

.PREV DISCUSSION... /ISSUED 309 PM CDT WED JUN 11 2008/

DISCUSSION...

MAIN FORECAST CONCERNS ARE SEVERE WEATHER CHANCES TONIGHT AND
FRIDAY...AND PRECIPITATION CHANCES SUNDAY NIGHT.

TONIGHT:
VISIBLE SATELLITE AND SURFACE OBSERVATIONS SHOW THAT THE SURFACE
FRONT EXTENDS FROM NEAR RUSSELL TO DODGE CITY AT 19Z AND IS MAKING
PROGRESS EASTWARD. AN UPPER LEVEL SYSTEM IS SLOWLY MOVING SOUTHEAST
FROM THE NORTHERN ROCKIES...AND THE TROUGH WILL MOVE THROUGH THE
CENTRAL PLAINS OVER THE NEXT COUPLE DAYS.

THE COLD FRONT IS EXPECTED TO BE ACROSS NORTH CENTRAL THROUGH
SOUTHWEST KANSAS AROUND 00Z...WITH THE MAIN DRYLINE ACROSS THE
OKLAHOMA PANHANDLE AND WESTERN TEXAS. DEEP SHEAR IS FAVORABLE FOR
SUPERCELLS...AND ML CAPE VALUES WILL BE AROUND 2000 TO 3000 J/KG.
WOULD EXPECT THAT SOME STORMS WILL DEVELOP ALONG THE FRONT AS WELL
AS OUT AHEAD OF THE FRONT. LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES. THE BEST LCL HEIGHTS WILL BE NORTH OF THE FORECAST AREA
AND AHEAD OF THE FRONT...BUT ALONG AND JUST AHEAD OF THE FRONT LCL
HEIGHTS ARE BETWEEN 3000 AND 5000FT.

THE COLD FRONT WILL MAKE PROGRESS SOUTHEAST OVERNIGHT...AND STALL
SOMEWHERE EAST OF THE KANSAS TURNPIKE. THIS WILL CAUSE FLOW TO BE
PARALLEL TO THE FRONT AND STORMS WILL TRAIN OVER THE SAME AREAS.
THIS COULD LEAD TO HEAVY RAINFALL AND LOCALIZED FLOODING ACROSS
PORTIONS OF THE SOUTHEAST. SOILS ARE ALREADY SATURATED AND A COUPLE
RIVER POINTS STILL IN FLOOD...BUT THERE IS SOME UNCERTAINTY ON HOW
MUCH HEAVY RAINFALL THERE WILL BE OVERNIGHT TONIGHT.

WINDS WILL WEAKEN BEHIND THE FRONT...SO WOULD EXPECT THE WIND
ADVISORY TO BE GRADUALLY CANCELLED AS THE FRONT PUSHES EASTWARD. THE
12KM NAM/WRF IS SHOWING SOME BRIEF STRONGER WINDS ACROSS PARTS OF
CENTRAL KANSAS BEHIND THE FRONT THIS EVENING...BUT THEY ARE EXPECTED
TO BE BRIEF.

THURSDAY-FRIDAY:
THE FRONT WILL REMAIN ACROSS FAR SOUTHEAST KANSAS THROUGH
THURSDAY...BEFORE PUSHING OFF TO THE SOUTHEAST. THIS WILL LEAD TO
MORE HEAVY RAINFALL ALONG AND AHEAD OF THE FRONT BEFORE IT MOVES
INTO MISSOURI. FOR THIS TIME FRAME...WE WILL ISSUE A HYDROLOGIC
OUTLOOK TO INDICATE THE CHANCES FOR FLOODING BOTH TONIGHT AND
FURTHER OUT IN TIME.

CONVECTION WILL BE POSSIBLE ACROSS THE ENTIRE AREA BOTH ON THURSDAY
AND THURSDAY NIGHT...WITH CONTINUED CHANCES ACROSS SOUTH CENTRAL AND
SOUTHEAST KANSAS ON FRIDAY. THERE WILL BE ENOUGH DEEP LAYER SHEAR
AND INSTABILITY FOR SEVERE THUNDERSTORMS ONCE AGAIN.

SATURDAY-TUESDAY:
HIGH PRESSURE BUILDS IN FOR SATURDAY AND KEEPS THE AREA DRY. THE
NEXT SYSTEM APPROACHES FOR SUNDAY EVENING...WITH OUR NEXT CHANCES
FOR THUNDERSTORMS ACROSS THE AREA. THE CHANCES OF PRECIPITATION THAT
ARE IN THE FORECAST ARE REASONABLE...SO FEW CHANGES WERE MADE TO
THIS PORTION OF THE FORECAST.

SCHRECK

AVIATION...
COLD FRONT CONTINUES TO SLOWLY DROP SOUTHEAST DURING THE
PERIOD. WINDS AT RSL HAVE ALREADY BEGUN TO SWING TO A SW
DIRECTION. REMAINING SITES HAVE A GOOD PACKED GRADIENT AND SOUTH
WINDS OF 30 MPH AND GUSTS INTO LOWER 40S ARE LIKELY. BEST CHANCE
FOR TRW WILL LIE ACROSS NORTH CENTRAL KS LATE THIS AFTERNOON AND
EVENING. STORMS WILL THEN MIGRATE SOUTHEAST OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  85  65  82 /  40  40  50  30
HUTCHINSON      65  83  62  83 /  50  40  40  20
NEWTON          67  84  63  83 /  40  40  40  20
ELDORADO        70  85  65  82 /  30  40  50  30
WINFIELD-KWLD   71  86  67  81 /  20  40  50  40
RUSSELL         59  81  59  84 /  60  20  20   0
GREAT BEND      60  82  59  84 /  60  20  20  10
SALINA          62  82  59  84 /  60  20  30  10
MCPHERSON       64  83  61  83 /  50  30  40  10
COFFEYVILLE     72  86  67  81 /  10  40  50  40
CHANUTE         72  86  67  81 /  20  40  50  30
IOLA            72  85  66  81 /  20  40  50  30
PARSONS-KPPF    72  86  67  81 /  10  40  50  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ047-049>053-
067>070-082-083-091>094-098.

&&
Hazardous weather outlook, Jun 11, 8:37 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
837 PM CDT WED JUN 11 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-122100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
837 PM CDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER CENTRAL KANSAS
TONIGHT. LOCATIONS NORTH OF A MCPHERSON TO HUTCHINSON LINE WILL HAVE
THE BEST CHANCE TO EXPERIENCE SEVERE STORMS THROUGH MIDNIGHT. THESE
STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL TO THE
SIZE OF BASEBALLS ALONG WITH A COUPLE TORNADOES. IN ADDITION VERY
HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE.

AFTER MIDNIGHT THUNDERSTORMS ARE EXPECTED TO SLOWLY SHIFT
SOUTHEAST...AND COULD EVENTUALLY GET INTO SOUTH-CENTRAL AND
SOUTHEAST KANSAS. EVEN THOUGH STORMS MAY WEAKEN SOME AS THE NIGHT
PROGRESSES...STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE
INTO SOUTH-CENTRAL AND SOUTHEAST KANSAS...ALONG WITH LOCALLY HEAVY
RAINFALL.

FURTHERMORE...RIVER FLOOD WARNINGS CONTINUE ON THE NEOSHO RIVER IN
SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNING
STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN
THURSDAY AFTERNOON THROUGH THE OVERNIGHT HOURS...ESPECIALLY ACROSS
SOUTH-CENTRAL AND SOUTHEAST KANSAS...AS THE COLD FRONT CONTINUES
TO MOVE SLOWLY SOUTH ACROSS THE AREA. THE PRIMARY THREATS WILL BE
LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY...THE HEAVY RAINFALL
AND LOCALIZED FLOODING THREAT MAY INCREASE FOR THURSDAY EVENING
AND NIGHT. PLEASE SEE THE LATEST HYDROLOGIC OUTLOOK FOR DETAILS.

THUNDERSTORMS COULD LINGER ACROSS THE AREA INTO FRIDAY AND FRIDAY
NIGHT ACROSS SOUTHEAST AND SOUTH-CENTRAL KANSAS. HOWEVER THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.

THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY AFTERNOON THROUGH
MONDAY. AT THIS TIME IT APPEARS THESE THUNDERSTORMS WILL HAVE THE
POTENTIAL TO BE SEVERE. STAY TUNED TO LATER OUTLOOKS FOR FURTHER
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER CENTRAL KANSAS
LATE THIS AFTERNOON AND EVENING...AND POSSIBLY FARTHER SOUTH
DURING THE OVERNIGHT HOURS. ADDITIONALLY...SPOTTER ACTIVATION
WILL BE POSSIBLE THURSDAY AFTERNOON AND NIGHT...AND AGAIN SUNDAY
AFTERNOON THROUGH MONDAY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SCHRECK/ADK/LAWSON

In the hours before

Local storm report, Jun 11, 9:04 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
904 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     TSTM WND GST     8 NE ELLSWORTH          38.82N 98.12W
06/11/2008  E60 MPH          ELLSWORTH          KS   LAW ENFORCEMENT

            60 MPH WINDS WITH HEAVY RAIN AND PEA SIZED HAIL. AT I-70
            EXIT 219

&&

JMB
Local storm report, Jun 11, 9:06 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
906 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             5 W ELLSWORTH           38.74N 98.32W
06/11/2008  E1.00 INCH       ELLSWORTH          KS   LAW ENFORCEMENT

            HEAVY RAIN AND QUARTER SIZED HAIL.

&&

JMB
Local storm report, Jun 11, 9:07 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
907 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     HAIL             4 S BUNKER HILL         38.81N 98.70W
06/11/2008  E1.75 INCH       RUSSELL            KS   EMERGENCY MNGR

&&

ELDER
Local storm report, Jun 11, 9:08 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
908 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     HAIL             ELLSWORTH               38.74N 98.23W
06/11/2008  E2.00 INCH       ELLSWORTH          KS   EMERGENCY MNGR

&&

JMB
Local storm report, Jun 11, 9:13 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
913 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     HAIL             5 SE ELLSWORTH          38.68N 98.17W
06/11/2008  E2.00 INCH       ELLSWORTH          KS   TRAINED SPOTTER

            2 INCH HAIL AND HEAVY RAIN

&&

JMB
Local storm report, Jun 11, 9:16 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
916 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     HAIL             8 NE ELLSWORTH          38.82N 98.12W
06/11/2008  E1.75 INCH       ELLSWORTH          KS   TRAINED SPOTTER

            GOLF BALL SIZED HAIL HAS BROKEN WINDOWS IN A HOME. HAS
            BEEN OCCURING FOR MORE THAN 5 MINUTES.

&&

JMB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:14 PM CDTSevere Thunderstorm WarningICTLincoln61 min
Jun 11, 7:16 PM CDTSevere Thunderstorm WarningICTBarton59 min
Jun 11, 7:21 PM CDTSevere Thunderstorm WarningICTRussell54 min
Jun 11, 7:27 PM CDTTornado WarningICTBarton52 min
Jun 11, 8:01 PM CDTTornado WarningICTEllsworth44 min
Jun 11, 8:03 PM CDTSevere Thunderstorm WarningICTEllsworth57 min
Jun 11, 8:18 PM CDTSevere Thunderstorm WarningICTBarton, Russell57 min
Jun 11, 8:30 PM CDTAreal Flood WarningICTEllsworth, Lincoln5 hr
Jun 11, 8:37 PM CDTTornado WarningICTSaline41 min
Jun 11, 8:48 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln57 min
Jun 11, 9:09 PM CDTSevere Thunderstorm WarningICTBarton, Russell35 min
Jun 11, 9:32 PM CDTTornado WarningICTSaline28 min
Jun 11, 9:38 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Rice42 min
Jun 11, 10:09 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline39 min
Jun 11, 11:13 PM CDTAreal Flood WarningICTSaline5 hr
Jun 11, 11:26 PM CDTAreal Flood WarningICTBarton, Russell12 hr
Jun 12, 12:00 AM CDTAreal Flood WarningICTEllsworth, Lincoln18 hr
Jun 12, 3:10 AM CDTFlood WatchICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 8 more33 hr
Jun 12, 5:10 PM CDTSevere Thunderstorm WarningICTMarion28 min
Jun 12, 5:26 PM CDTTornado WarningICTChase64 min
Jun 12, 5:49 PM CDTSevere Thunderstorm WarningICTMarion56 min
Jun 12, 6:00 PM CDTTornado WarningICTMarion28 min
Jun 12, 6:17 PM CDTAreal Flood WarningICTChase4 hr
Jun 12, 6:18 PM CDTTornado WarningICTChase57 min
Jun 12, 6:26 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion64 min
Jun 12, 6:57 PM CDTSevere Thunderstorm WarningICTKingman, Sedgwick63 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.